Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 27, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 21, 2015, 12:49 PM CDT for Cameron County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2015, 12:49 PM CDT (17:49 UTC)
- Expired
- May 21, 2015, 2:45 PM CDT
- In force
- 116 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 22 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1763 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842
WGUS54 KBRO 211749
FFWBRO
TXC061-211945-
/O.NEW.KBRO.FF.W.0027.150521T1749Z-150521T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1249 PM CDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 245 PM CDT
* AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS SOUTHWESTERN
CAMERON COUNTY. THESE STORMS WERE MOVING SLOWLY WEST AT AROUND 5
MPH. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN NEAR SAN BENITO
AND OLMITO. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY WITHIN THE
WARNING AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BROWNSVILLE...HARLINGEN...SAMS MEMORIAL STADIUM...PACE HIGH
SCHOOL...BROWNSVILLE CENTRAL FIRE STATION...VALLEY BAPTIST MEDICAL
CENTER BROWNSVILLE...VALLEY REGIONAL MEDICAL CENTER...LA PALOMA...
LAURELES...VALLEY INTERNATIONAL COUNTRY CLUB...BROWNSVILLE CITY
HALL...HANNA HIGH SCHOOL...ITEC CAMPUS...GLADYS PORTER ZOO...
RANGERVILLE...FORT BROWN MEMORIAL GOLF COURSE...OLMITO...
BROWNSVILLE MULTIMODAL TERMINAL...CAMERON COUNTY COURTHOUSE AND
DEAN PORTER PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2588 9750 2590 9750 2589 9752 2592 9753
2594 9758 2596 9758 2599 9763 2600 9762
2601 9765 2602 9764 2602 9767 2603 9766
2602 9769 2604 9771 2603 9776 2605 9777
2603 9779 2615 9780 2612 9748 2588 9746
$$
SPEECE2 follow-up statements
780
WGUS74 KBRO 211830
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
130 PM CDT THU MAY 21 2015
TXC061-211945-
/O.CON.KBRO.FF.W.0027.000000T0000Z-150521T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON TX-
130 PM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
SOUTHWESTERN CAMERON COUNTY...
AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN ACROSS THE
WARNED AREA. THESE STORMS WERE NEARLY STATIONARY AT THIS TIME.
DOPPLER RADAR ESTIMATES THAT FROM 2 TO 3 INCHES OF RAINFALL HAS
OCCURRED WITHIN THE WARNING AREA WITH THE HEAVIEST AMOUNTS REPORTED
NEAR THE RANCHO VIEJO AND LA PALOMA AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2588 9750 2590 9750 2589 9752 2592 9753
2594 9758 2596 9758 2599 9763 2600 9762
2601 9765 2602 9764 2602 9767 2603 9766
2602 9769 2604 9771 2603 9776 2605 9777
2603 9779 2615 9780 2612 9748 2588 9746
$$
SPEECE922
WGUS74 KBRO 211924
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
224 PM CDT THU MAY 21 2015
TXC061-211933-
/O.CAN.KBRO.FF.W.0027.000000T0000Z-150521T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON TX-
224 PM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CAMERON COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED OVER SOUTHWESTERN CAMERON COUNTY...AND
FLOODING IS NO LONGER EXPECTED AT THIS TIME.
LAT...LON 2588 9750 2590 9750 2589 9752 2592 9753
2594 9758 2596 9758 2599 9763 2600 9762
2601 9765 2602 9764 2602 9767 2603 9766
2602 9769 2604 9771 2603 9776 2605 9777
2603 9779 2615 9780 2612 9748 2588 9746
$$
SPEECEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 8:04 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, May 21, 8:04 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 804 AM CDT THU MAY 21 2015 .DISCUSSION...AS THE COMPLEX OF THUNDERSTORMS MOVES INTO NORTHWESTERN ZAPATA COUNTY CURRENTLY WENT AHEAD AND MOVED UP FLASH FLOOD WATCH TO BEGIN AT 8 AM AND ADJUSTED POPS/WX/QPF FOR THIS CONVECTION. NO OTHER CHANGES MADE. && .PREV DISCUSSION... /ISSUED 638 AM CDT THU MAY 21 2015/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...CIGS AROUND 1200 TO 1500 FEET WILL REMAIN FOR ANOTHER HOUR BUT WILL BREAK BY MID MORNING. SOUTHEAST WINDS WILL PREVAIL TODAY WITH CU INCREASING IN COVERAGE. INSTABILITY IN THE AREA WILL DEVELOP SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE AFTERNOON FOR THE THREE TERMINAL SITES. SHOWER ACTIVITY WILL CONTINUE UNTIL THE EVENING HOURS. PREV DISCUSSION... /ISSUED 404 AM CDT THU MAY 21 2015/ SHORT TERM /NOW THROUGH FRIDAY/...A MID LEVEL WAVE APPROACHING BAJA CA TODAY WILL EJECT NORTHEAST REACHING AZ AND NM DURING PEAK HEATING AND EVENTUALLY MOVE INTO THE CENTRAL PLAINS BY FRIDAY MORNING. AT THE SURFACE...WEAK FRONTAL BOUNDARY WILL TRACK ALONG A BAROCLINIC ZONE. THE WESTERN EXTENSION OF THIS BOUNDARY IN CONJUNCTION TO THE DISTURBANCES IN THE SOUTHWESTERLY FLOW ALOFT WILL ENHANCE ABUNDANCE OF CONVECTION ALONG AND EAST OF THE SIERRA MADRE TODAY. THE SOUTHEASTERLY LOW LEVEL WINDS WILL MAINTAIN A MOIST BOUNDARY LAYER ACROSS THE AREA WITH SURFACE DEW POINTS IN THE 70S. IN ADDITION...SFC HEATING SOUTH OF THE STALLED FRONT WILL CONTRIBUTE TO A MODERATE UNSTABLE ATMOSPHERE. EXPECT TO BEGIN NEAR THE SIERRA MADRE BY MID MORNING AND PROGRESS THROUGH THE DAY ACROSS THE WESTERN AND NORTHERN RANCHLANDS AND SPREAD INTO THE RGV BY LATE AFTERNOON. SPC HAS THE ENTIRE CWA UNDER MARGINAL RISK OF THUNDERSTORMS TODAY. DUE TO THE EXPECTED CONVECTION AND INCREASE IN CLOUD COVER...TEMPERATURES WILL STRUGGLED TO REACH THE MID 90S BUT NEAR THE RGV AND WESTERN COUNTIES HIGH TEMPERATURES WILL REACH 90 DEGREES. AS THE STORMS MOVE OFF THE HIGHER TERRAIN INTO STRONGER INSTABILITY...STRONG EFFECTIVELY BULK SHEAR WILL SUPPORT FOR STRONG STORMS WHICH COULD PRODUCE LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREAT. TONIGHT INTO FRIDAY...THE CONVECTION ACTIVITY WILL PROLONGED THROUGH THE NIGHT OVER SOUTHWEST TEXAS EXTENDING TOWARDS NUEVO LEON SOUTH INTO WEST TAMAULIPAS DEVELOPING AN MCS WHICH WILL PROGRESS INTO THE WESTERN COUNTIES OF DEEP SOUTH TEXAS. PRECIPITABLE WATER VALUES WILL REACH 2.0 INCHES AS THE SE FLOW PREVAILS THROUGH THE NIGHT MAINTAINING DEEP LOW LEVEL MOISTURE IN THE AREA THROUGH FRIDAY MORNING. DEWPOINTS WILL REMAIN IN THE 70S THROUGH THE DAY FRIDAY WHILE THE MID LEVEL WAVE WEAKENS AND SHIFTS EAST AND ANTI- CYCLONIC FLOW MOVES FURTHER EAST. THERE WILL BE HIGH LEVELS OF MOISTURE IN THE AREA THROUGH THIS PERIOD ALLOWING FOR ANOTHER ROUND OF HEAVY RAINFALL EVENT ACROSS THE NORTHWEST PORTION OF THE CWA FIRST AND EXTEND INTO THE WHOLE CWA TONIGHT INTO FRIDAY. FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE NORTHWEST COUNTIES FIRST UNTIL MIDNIGHT AS WE EXPECT AROUND 1 TO 2 INCHES OF RAIN POSSIBLE WITH ISOLATED SPOTS OF 3 INCHES. LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...500MB LOW/TROUGH ACROSS SOUTHERN NV/CA AND NORTHERN MEXICO FRIDAY WILL MOVE EASTWARD ACROSS THE SOUTHWEST UNITED STATES SATURDAY. LOW TO MID LEVEL MOISTURE WILL CONTINUE TO INCREASE AHEAD OF THIS FEATURE ACROSS THE STATE WITH SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY NORTH OF THE CWA. RAIN CHANCES ARE EXPECTED TO INCREASE SAT NIGHT INTO SUNDAY ACROSS SOUTH TEXAS AS SURFACE LOW PRESSURE ACROSS EASTERN COLORADO BRINGS A SURFACE TROUGH/DRYLINE EASTWARD ACROSS NORTHWEST TX SUN AFTERNOON. WILL CONTINUE TO MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS SOUTHWEST FLOW ALOFT CONTINUES TO BRING PACIFIC MOISTURE ACROSS MEXICO INTO SOUTH TX THROUGH TUESDAY. RAIN CHANCES SHOULD DIMINISH TUESDAY INTO WEDNESDAY AS A WEAK 500MB RIDGE IS PROGGED TO DEVELOP ACROSS THE SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK. MARINE... NOW THROUGH FRIDAY...THE ONSHORE FLOW WILL PREVAIL THROUGH THE SHORT TERM AS A WEAK FRONTAL WAVE MOVES SOUTH AND STALLS OVER SOUTH CENTRAL TEXAS. THE GRADIENT WILL NOT BE AS STRONG TODAY ALLOWING FOR MODERATE SE FLOW TO PERSIST KEEPING SEAS BETWEEN 2 TO 3 FEET. THE SAME WEATHER PATTERN PREVAILS TONIGHT AND FRIDAY WITH SEAS REMAINING NO MORE THAN 3 FEET OVER THE OFFSHORE WATERS. A FEW ISOLATED SHOWERS WILL DEVELOP NEAR THE COAST DUE TO THE INSTABILITY IN THE AREA ASSOCIATED WITH THE FRONTAL BOUNDARY. NO SCA OR SCEC EXPECTED AT THIS TIME WITH SE WINDS BETWEEN 10 TO 15 KNOTS. FRIDAY NIGHT THROUGH MONDAY...MODERATE TO STRONG SOUTHEAST WINDS WILL PREVAIL ACROSS THE COASTAL WATERS FRI NIGHT INTO SATURDAY AS HIGH PRESSURE ACROSS THE EASTERN UNITED STATES AND LOW PRESSURE ACROSS THE LEE SIDE OF THE ROCKIES INCREASES THE PRESSURE GRADIENT ACROSS THE WESTERN GULF OF MEXICO. MODERATE TO STRONG SOUTHEAST TO SOUTH WINDS WILL PREVAIL ACROSS THE WESTERN GULF SUNDAY INTO MONDAY AS THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE LOWER TEXAS COAST. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE COASTAL WATERS SATURDAY THROUGH MONDAY AS A RESULT. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ248-249-252. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 55
Hazardous weather outlook, May 21, 10:02 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1002 AM CDT THU MAY 21 2015 TXZ248>257-221515- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1002 AM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH IS IN EFFECT FOR THE MIDDLE AND UPPER VALLEY AND NORTHERN RANCHLANDS THROUGH TONIGHT. THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND INUNDATION OF ALREADY FLOODED AREAS. A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE WESTERN COUNTIES TODAY. THE MAIN IMPACT WITH ANY OF THESE STORMS WILL BE GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN MONDAY. THE MAIN IMPACT WITH ANY OF THESE STORMS WILL BE GUSTY WINDS AND HEAVY RAINFALL. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS THE UPPER VALLEY AND THE NORTHWESTERN RANCHLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-221515- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1002 AM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE SATURDAY AND SUNDAY ACROSS ALL MARINE AREAS DUE TO HIGHER WINDS AND ROUGHER SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 21, 9:12 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
912 AM CDT THU MAY 21 2015
TXZ248-252-211515-
STARR TX-ZAPATA TX-
912 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JIM HOGG...
SOUTHEASTERN ZAPATA AND WESTERN STARR COUNTIES UNTIL 1015 AM CDT...
AT 910 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
EAST OF MORALES-SANCHEZ TO NEAR FALCON STATE PARK. THESE STORMS WERE
MOVING SOUTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RIO GRANDE CITY...ROMA...EL SAUZ...LA ROSITA...STARR COUNTY SHERIFFS
OFFICE...VIBORAS...RIO GRANDE CITY FIRE DEPARTMENT...RIO GRANDE CITY
LIBRARY...ROMA CITY HALL...RINGGOLD MIDDLE SCHOOL...ROMA HIGH
SCHOOL...ROMA CITY POLICE DEPARTMENT...ROMA PUBLIC LIBRARY...
ESCOBARES...GARCIASVILLE...FALCON DAM...SANTA CRUZ...LOPENO AND
NORTH ESCOBARES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2684 9896 2679 9895 2679 9888 2643 9854
2629 9872 2630 9875 2631 9876 2631 9874
2637 9880 2635 9890 2639 9893 2637 9895
2640 9896 2639 9901 2641 9904 2640 9908
2643 9911 2648 9909 2654 9917 2665 9920
TIME...MOT...LOC 1410Z 327DEG 29KT 2677 9897 2663 9915
SPEECELocal storm report, May 21, 9:45 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
945 AM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL ZAPATA 26.89N 99.26W
05/21/2015 E1.00 INCH ZAPATA TX LAW ENFORCEMENT
&&
EVENT NUMBER BRO1500090
TRSLocal storm report, May 21, 9:48 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
948 AM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG ZAPATA 26.89N 99.26W
05/21/2015 ZAPATA TX LAW ENFORCEMENT
ZAPATA COUNTY SHERRIFS OFFICE REPORTED A TRAMPOLINE
BLOWN ON TOP OF POWER LINES IN THE TOWN OF ZAPATA.
&&
EVENT NUMBER BRO1500091
TRSLocal storm report, May 21, 10:09 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1009 AM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 1 NE ZAPATA 26.90N 99.25W
05/21/2015 ZAPATA TX LAW ENFORCEMENT
A FAMILY ON THE NORTH SIDE OF ZAPATA WAS EVACUATED DUE
TO WATER ENTERING THE HOME.
&&
EVENT NUMBER BRO1500092
BIRCHFIELDSpecial weather statement, May 21, 10:27 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1027 AM CDT THU MAY 21 2015
TXZ252-253-211645-
HIDALGO TX-STARR TX-
1027 AM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR HIDALGO AND STARR COUNTIES UNTIL
1145 AM CDT...
AT 1025 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF VIBORAS TO 6
MILES NORTHEAST OF FORT RINGGOLD COUNTY PARK TO NEAR LOS
GARZAS...AND MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...MISSION...RIO GRANDE CITY...EDINBURG REGIONAL
MEDICAL CENTER...MISSION FIRE STATION NUMBER 5...LA ROSITA...LOS
EBANOS...RIO GRANDE CITY FIRE DEPARTMENT...PALMVIEW HIGH SCHOOL...
UNIVERSITY OF TEXAS PAN AMERICAN...SHARYLAND HIGH SCHOOL...SOUTH
TEXAS INTERNATIONAL AIRPORT...MISSION FIRE STATION NUMBER 3...
HIDALGO COUNTY COURTHOUSE...MCALLEN HIGH SCHOOL...ROWE HIGH
SCHOOL...AND CORNERSTONE REGIONAL MEDICAL CENTER.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2613 9833 2617 9834 2616 9839 2623 9845
2620 9848 2622 9856 2626 9859 2624 9867
2637 9880 2635 9890 2639 9893 2638 9895
2638 9896 2651 9878 2678 9877 2678 9800
2641 9805 2611 9829 2610 9829
TIME...MOT...LOC 1525Z 327DEG 16KT 2666 9874 2646 9875 2632 9896
SPEECESpecial weather statement, May 21, 12:12 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1212 PM CDT THU MAY 21 2015
TXZ255-211845-
INLAND CAMERON TX-
1212 PM CDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CAMERON COUNTY UNTIL
145 PM CDT...
AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER BROWNSVILLE SPORTS PARK...OR OVER
OLMITO...MOVING WEST AT 5 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS
WERE ALSO DEVELOPING ALONG AND SOUTH OF THE EXPRESSWAY BETWEEN
BROWNSVILLE AND LA FERIA.
WINDS FROM 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. SOME OF
THESE STORMS MAY ALSO PRODUCE SOME SMALL HAIL IN ADDITION TO LOCALLY
HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...HARLINGEN...LA FERIA...SAMS MEMORIAL STADIUM...PACE
HIGH SCHOOL...BROWNSVILLE CENTRAL FIRE STATION...VALLEY BAPTIST
MEDICAL CENTER BROWNSVILLE...VALLEY REGIONAL MEDICAL CENTER...LA
PALOMA...VALLEY INTERNATIONAL COUNTRY CLUB...BROWNSVILLE CITY HALL...
SANTA MARIA...HANNA HIGH SCHOOL...ITEC CAMPUS...GLADYS PORTER ZOO...
RANGERVILLE...FORT BROWN MEMORIAL GOLF COURSE...OLMITO...BROWNSVILLE
MULTIMODAL TERMINAL AND CAMERON COUNTY COURTHOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL ARE ALSO OCCURRING WITH THESE STORM...AND MAY
LEAD TO URBAN FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2585 9745 2588 9746 2589 9752 2592 9753
2594 9758 2600 9762 2601 9765 2603 9764
2602 9769 2604 9771 2602 9774 2603 9779
2606 9780 2605 9786 2617 9786 2610 9745
2584 9741 2585 9743
TIME...MOT...LOC 1709Z 082DEG 6KT 2601 9752The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:54 AM CDT | Flash Flood Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 32 hr |
| May 21, 7:24 AM CDT | Special Weather Statement | BRO | Zapata | 66 min |
| May 21, 7:32 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 58 min |
| May 21, 8:30 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 60 min |
| May 21, 8:47 AM CDT | Flash Flood Warning | BRO | Zapata | 118 min |
| May 21, 8:58 AM CDT | Special Weather Statement | BRO | Jim Hogg | 62 min |
| May 21, 9:12 AM CDT | Special Weather Statement | BRO | Starr | 63 min |
| May 21, 9:53 AM CDT | Areal Flood Advisory | BRO | Jim Hogg | 112 min |
| May 21, 10:11 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| May 21, 10:27 AM CDT | Special Weather Statement | BRO | Hidalgo, Starr | 78 min |
| May 21, 10:30 AM CDT | Severe Thunderstorm Warning | BRO | Starr | 44 min |
| May 21, 12:12 PM CDT | Special Weather Statement | BRO | Cameron | 93 min |
| May 21, 12:25 PM CDT | Areal Flood Advisory | BRO | Cameron | 110 min |
| May 21, 1:20 PM CDT | Areal Flood Advisory | BRO | Cameron | 115 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.